Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 397, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 4, 2020, 5:27 PM CDT for 4 counties in Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2020, 5:27 PM CDT (22:27 UTC)
- Expired
- Jun 4, 2020, 6:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, OK, Dewey County, OK, Ellis County, OK, Roger Mills County, OK
The radar
The Vance AFB radar (KVNX), 146 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:49 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 4, 1:49 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Norman OK 149 PM CDT Thu Jun 4 2020 ...New LONG TERM... .SHORT TERM... (This evening and Tonight) Issued at 133 PM CDT Thu Jun 4 2020 Latest radar/sat/lightning loop shows some convection across southwest Kansas that appears to have its roots above the increasingly hot/deeply mixed boundary layer for now. Inverted-V type forecast soundings across northwest Oklahoma will support a damaging wind threat, and the likelihood of rapid cold pool development/expansion. Hail (mostly ping pong ball size or less) would be most likely with initial storm development and for the first couple of hours, particularly with any transient supercell characteristics that can develop. But, effective shear is only marginally supportive of storm organization and this will likely temper the threat of significant hail sizes. Initiation should be westward from a weak surface low seen in surface observations just west of Enid, trailing back along weak boundary/confluence zone across northwest Oklahoma. Initial development should move east-southeast at around 20 mph. Eventually, cold pool expansion should support propagation into the modest low-level flow, with a net motion of multicell clusters and lines being southeastward. The greatest density of storms will occur over western Oklahoma through the late afternoon and evening and could impinge upon the OKC metro area. Additional isolated development further east into northern and central Oklahoma may occur too, but the greatest chance of upscale growth is expected to be to be west of there where cold pool is most extensive. Longevity of storm clusters and possible MCS into southwest Oklahoma and western north Texas is somewhat in question. Later this evening as SBCIN increases, and overall instability decreases, storm intensity should decrease with perhaps a lingering marginal wind threat down toward the Red River and into our north Texas counties through around midnight. Later tonight we kept very low probabilities of isolated thunder given at least two nights now of subtle midlevel moisture/ascent causing isolated convection. Tonight appears to be similar, but spatial details are uncertain given differences in the models with these small/difficult to resolve features. So, we have the ~15 or less probabilities over a fairly broad area across roughly the southern half. Isolated showers could linger through the predawn hours. BRB && .LONG TERM... (Friday night through next Wednesday) Issued at 147 PM CDT Thu Jun 4 2020 No big changes from the previous forecasts for Saturday into next week. Clear skies and warm temperatures are expected to continue through the weekend. The track for Tropical Storm Cristobal continues to focus east through eastern Oklahoma and Arkansas, which may bring some precipitation chances to the eastern part of the CWA in southeastern Oklahoma and east of I-35. After the exit eastward of Cristobal, there is a general consensus in the long range models that the ridge will expand in coverage, and result in continuing stable conditions for the region. Zwink && .AVIATION... (18Z TAFS) Issued at 1153 AM CDT Thu Jun 4 2020 Thunderstorms are expected to develop in northwest Oklahoma by 3-5pm, with cold pool expansion thereafter, resulting in gusty winds and southeastward propagation of storm clusters. The most likely TAF sites to be impacted are WWR, CSM, LAW, SPS, with a more conditional/low probability threat to OKC and OUN. Timing in the new 18z TAFs was adjusted slightly, and further refinements may be needed. Strong wind gusts are the greatest concern with these storms. Otherwise VFR conditions and light southerly winds will continue. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 96 71 97 72 / 0 30 0 0 Hobart OK 100 69 100 73 / 0 60 0 0 Wichita Falls TX 99 73 100 73 / 10 50 0 0 Gage OK 101 66 102 71 / 40 60 0 0 Ponca City OK 98 70 98 73 / 20 20 10 10 Durant OK 93 73 94 71 / 20 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...12 LONG TERM....50 AVIATION...12
Hazardous weather outlook, Jun 4, 12:15 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1215 PM CDT Thu Jun 4 2020 OKZ004>048-050>052-TXZ083>090-051715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1215 PM CDT Thu Jun 4 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon Tonight... .Thunderstorms... During the mid to late afternoon, isolated to scattered thunderstorms are expected to develop across the Texas Panhandle and northwest Oklahoma. The initial threat will be damaging winds to 70 mph and hail up to the size of ping pong balls. Individual storm movement will be east-southeast at around 20 mph. By this evening, storms are expected to merge into clusters and lines and accelerate southeastward posing primarily a damaging wind threat across much of western Oklahoma into north Texas. Storms should diminish or move out of the area by around midnight or shortly thereafter. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances will return again Monday and Tuesday across southeastern Oklahoma. .Heat... A few locations across central Oklahoma and north Texas will experience heat index values over 105 degrees Friday afternoon. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 4, 3:34 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
334 PM CDT Thu Jun 4 2020
OKZ004-042100-
Harper OK-
334 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until
400 PM CDT...
AT 330 PM CDT, a strong thunderstorm was located 9 miles northeast of
Rosston, moving southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to dime size...
Wind gusts over 50 MPH...
Locations impacted include...
Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3690 9947 3672 9963 3693 9994 3700 9987
3700 9983
TIME...MOT...LOC 2030Z 294DEG 19KT 3692 9983
BRBSpecial weather statement, Jun 4, 4:31 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
431 PM CDT Thu Jun 4 2020
OKZ004-042200-
Harper OK-
431 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR western Harper County Until 500
PM CDT...
AT 429 PM CDT, a strong thunderstorm was located near Rosston, moving
east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Locations impacted include...
Laverne and Rosston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3688 10001 3690 10000 3691 9972 3659 9978
3659 9993 3660 10000
TIME...MOT...LOC 2129Z 264DEG 20KT 3680 9997
BRBSpecial weather statement, Jun 4, 4:40 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
440 PM CDT Thu Jun 4 2020
OKZ009-042200-
Ellis OK-
440 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Ellis County Until
500 PM CDT...
AT 437 PM CDT, a strong thunderstorm was located 5 miles north of
Shattuck, moving east at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Shattuck, Gage and Fargo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3649 9961 3625 9960 3624 9960 3628 9989
3642 9996
TIME...MOT...LOC 2137Z 257DEG 18KT 3636 9986
BRBLocal storm report, Jun 4, 5:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 8 WSW ARNETT 36.09N 99.90W
06/04/2020 M57 MPH ELLIS OK MESONET
&&
ZWINKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:00 PM CDT | Special Weather Statement | OUN | Kingfisher | 30 min |
| Jun 4, 3:34 PM CDT | Special Weather Statement | OUN | Harper | 26 min |
| Jun 4, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 33 min |
| Jun 4, 4:31 PM CDT | Special Weather Statement | OUN | Harper | 29 min |
| Jun 4, 4:40 PM CDT | Special Weather Statement | OUN | Ellis | 20 min |
| Jun 4, 4:47 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 58 min |
| Jun 4, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 45 min |
| Jun 4, 6:00 PM CDT | Special Weather Statement | OUN | Dewey | 30 min |
| Jun 4, 6:06 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 54 min |
| Jun 4, 6:49 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Kiowa, Washita | 71 min |
| Jun 4, 6:54 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Kingfisher | 66 min |
| Jun 4, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.